Alert archive / Michigan / Gale Warnings in 2012
Gale Warning 15, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Mar 8, 2012, 11:06 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2012, 11:06 PM EST (04:06 UTC)
- Expired
- Mar 9, 2012, 11:10 AM EST
- In force
- 12 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
849 WHUS73 KGRR 090406 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1106 PM EST THU MAR 8 2012 LMZ848-849-091215- /O.UPG.KGRR.SC.Y.0023.000000T0000Z-120310T0300Z/ /O.NEW.KGRR.GL.W.0015.120309T0406Z-120309T1300Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1106 PM EST THU MAR 8 2012 ...GALE WARNING IN EFFECT UNTIL 8 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 AM EST FRIDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTHWEST GALES TO 35 KNOTS TONIGHT DECREASING TO AROUND 25 KNOTS FRIDAY. * WAVES...4 TO 8 FEET TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>847-091215- /O.CON.KGRR.SC.Y.0023.000000T0000Z-120310T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 1106 PM EST THU MAR 8 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST FRIDAY... * WINDS...WEST TO 30 KNOTS TONIGHT...BECOMING NORTHWEST FRIDAY. * WAVES...5 TO 9 FEET TONIGHT AND FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
2 follow-up statements
238 WHUS73 KGRR 090915 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 415 AM EST FRI MAR 9 2012 LMZ848-849-091700- /O.EXT.KGRR.GL.W.0015.000000T0000Z-120309T1700Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 415 AM EST FRI MAR 9 2012 ...GALE WARNING NOW IN EFFECT UNTIL NOON EST TODAY... * WINDS...NORTHWEST GALES TO 35 KNOTS THIS MORNING DECREASING TO 30 KNOTS THIS AFTERNOON. NORTH 10 TO 20 KNOTS TONIGHT. * WAVES...5 TO 10 FEET TODAY SUBSIDING TO 2 TO 5 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ844>847-091715- /O.CON.KGRR.SC.Y.0023.000000T0000Z-120310T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 415 AM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...NORTHWEST TO 30 KNOTS TODAY. NORTH 10 TO 20 KNOTS TONIGHT. * WAVES...6 TO 11 FEET TODAY. 2 TO 5 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
373 WHUS73 KGRR 091610 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1110 AM EST FRI MAR 9 2012 LMZ848-849-100015- /O.CAN.KGRR.GL.W.0015.000000T0000Z-120309T1700Z/ /O.EXA.KGRR.SC.Y.0023.000000T0000Z-120310T0300Z/ WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1110 AM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST TO 30 KNOTS TODAY DECREASING TO NORTH WINDS 10 TO 20 KNOTS TONIGHT. * WAVES...5 TO 10 FEET TODAY DECREASING TO 2 TO 5 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>847-100015- /O.CON.KGRR.SC.Y.0023.000000T0000Z-120310T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- 1110 AM EST FRI MAR 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...NORTHWEST TO 30 KNOTS TODAY. NORTH 10 TO 20 KNOTS TONIGHT. * WAVES...6 TO 11 FEET TODAY DECREASING TO 2 TO 5 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ OSTUNO
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Mar 8, 10:59 PM EST, 7 minutes earlier.
Area forecast discussion, Mar 8, 10:59 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1059 PM EST THU MAR 8 2012
.UPDATE...
ISSUED AT 1059 PM EST THU MAR 8 2012
WILL INCREASE POPS FOR LATE TONIGHT. SYSTEM SNOW APPEARS TO BE
TRACKING FURTHER SOUTH...THEN LAKE EFFECT SHOULD KICK IN AFTER
ABOUT 08Z. SEEMS LIKE A DECENT LES SETUP...BUT IT WILL BE
BRIEF...ALREADY WINDING DOWN BY 18Z FRI. EXPECT MOST AREAS WILL
SEE A LIGHT DUSTING BY NOON FRI...BUT AREAS NORTH OF A MKG TO AMN
LINE COULD SEE AN INCH OR TWO.
&&
.SYNOPSIS...
ISSUED AT 252 PM EST THU MAR 8 2012
A CLIPPER WILL BRING LIGHT SNOW AND FLURRIES TONIGHT ACROSS CENTRAL
AND NORTHERN LOWER MICHIGAN THEN FAIR WEATHER WILL FOLLOW FOR THE
WEEKEND. SOME RAIN IS POSSIBLE BY MONDAY AS LOW PRESSURE MOVES UP
FROM THE SOUTHERN PLAINS.
.SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)
ISSUED AT 252 PM EST THU MAR 8 2012
STRATUS CLOUDS SHOULD ERODE THIS EVENING IN AN AREA OF SUBSIDENCE
PRECEDING THE ARRIVAL OF NORTHERN STREAM SHORT WAVE TROUGH. CLOUDS
SHOULD MOVE BACK IN BY MIDNIGHT ALONG WITH SOME LIGHT SNOW ACROSS
THE NORTHERN FORECAST AREA. ACCUMS OF AROUND AN INCH ARE POSSIBLE
ACROSS THE NORTHERN TIER...WITH FLURRIES EXTENDING TO THE CENTRAL
FORECAST AREA.
CLIPPER MOVES OFF TO THE EAST FRIDAY MORNING AND HIGH PRESSURE
BUILDS IN WITH FAIR WEATHER THROUGH FRIDAY NIGHT. WITH HIGH MOVING
OVERHEAD...FAVORABLE RADIATIONAL COOLING CONDITIONS SHOULD ALLOW
TEMPS TO DROP TO NEAR OR BELOW GUIDANCE MINS.
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 252 PM EST THU MAR 8 2012
MAIN FEATURE TO WATCH IN THE EXTENDED PERIOD WILL BE THE UPPER LEVEL
LOW CURRENTLY ACROSS THE DESERT SOUTHWEST WHICH WILL MOVE TOWARD THE
GREAT LAKES BY LATER SUNDAY. THIS SYSTEM WILL HELP PROVIDE UPPER
LEVEL SUPPORT FOR SOME RAIN SHOWERS SUNDAY NIGHT AND MONDAY.
BOTH THE 00Z/12Z GFS ENSEMBLE RUNS ARE INDICATING THE UPPER LEVEL
LOW PRESENTLY LOCATED OVER THE SOUTHWEST U.S. WILL SIT AND SPIN FOR
A FEW DAYS BEFORE GETTING ABSORBED IN JET ENERGY MOVING INTO THE
PACIFIC NW REGION AND DIGGING INTO THE NORTHERN ROCKIES BY LATER
SATURDAY. THE UPPER LOW IS SHOWN TO WEAKEN INTO AN OPEN WAVE AS IT
MOVES TOWARD THE GREAT LAKES. THE 12Z OPERATIONAL GFS IS INDICATING
A 60+ KT LLJ CORE MOVING FROM MO TO IL LATE SUNDAY NIGHT AND EARLY
MONDAY...POINTING TOWARD SW LOWER MI AS IT DOES. THIS PLACES OUR CWA
IN AN AREA OF MOISTURE FLUX CONVERGENCE AS THE NOSE OF THE JET STAYS
SOUTH OF US. I DON'T SEE THIS HAPPENING UNTIL AFTER 00Z...SO IN
COLLABORATION WITH SURROUNDING OFFICES AND WITH THE SUPPORT OF
RECENT MODEL TRENDS TO SLOW THIS SYSTEM DOWN...HAVE TOTALLY REMOVED
POPS DURING THE DAY SUNDAY.
IT SHOULD BE NOTED THAT THE 12Z CANADIAN GEM DOES NOT MOVE THIS
SYSTEM INTO OUR REGION UNTIL MONDAY AFTERNOON...WITH PRECIP
BEGINNING AFTER 18Z MONDAY. THIS MODEL IS AN OUTLIER. BUT I MENTION
THIS TO MAKE A POINT...UPPER LEVEL LOWS ARE NOT HANDLED WELL BY
MODEL GUIDANCE. EARLIER RUNS OF THE GFS ONCE INDICATED THE ONSET OF
PRECIPITATION COULD START SUNDAY MORNING...AND NOW WE ARE
ANTICIPATING THE ARRIVAL TO BE LATER SUNDAY NIGHT AND MONDAY
MORNING. FURTHER TRENDS TOWARD A SLOWER SOLUTION ARE POSSIBLE AND
THAT IS A REASON WHY POPS ARE NO HIGHER THAN 60% OR SO SUNDAY NIGHT.
THE THREAT FOR AT LEAST 0.25-0.50 INCH OF PRECIP IS EXPECTED WITH
THIS SYSTEM. THE 12Z GFS DOES BRING A RIBBON OF 0.75-1.00 INCH AS
CLOSE TO US AS IL AND IN...BUT UNCERTAIN AT THIS TIME IF THOSE
AMOUNTS WILL MAKE IT HERE.
BEYOND SUNDAY AND MONDAY...THE WARM PATTERN APPEARS TO BE LOCKED IN
FOR SEVERAL DAYS. ENSEMBLE RUNS (GFS/ECMWF/NCEP) SUPPORT LARGE SCALE
RIDGING ACROSS THE CENTRAL AND EASTERN CONUS. THE 12Z GFS ENSEMBLE
MEAN H500 PLOT IS INDICATING AN UPPER LEVEL LOW ACROSS ALASKA WILL
STAY IN PLACE FROM TODAY THROUGH ESSENTIALLY THE END OF NEXT WEEK.
IT DOES SHOW AN UPPER LEVEL SHORTWAVE PROPAGATING OUT OF THIS AK LOW
WHICH MOVES ACROSS THE CANADIAN PROVINCES AND TOWARD HUDSON BAY.
WITH THE POLAR JET STAYING WELL NORTH OF OUR AREA...THIS SOLUTION
SEEMS REASONABLE. THAT BEING SAID...THIS SHORTWAVE IS SHOWN BY THE
GFS AND ECMWF RUNS TO CLIP LOWER MICHIGAN ON WEDNESDAY. WITH WARMTH
AND INSTABILITY PRESENT (NEGATIVE LI'S AND EVEN SFC BASED CAPE) WE
COULD ACTUALLY SEE SOME THUNDERSTORMS DEVELOP WEDNESDAY AND/OR
WEDNESDAY NIGHT. THUS I INTRODUCED TSTRMS INTO THE GRIDS FOR THIS
TIME FRAME.
IN TERMS OF TEMPERATURES...I BUMPED UP MAX T'S FOR SAT/SUN. WAA
ENSUES RAPIDLY ON SATURDAY AFTER MORNING H850 T'S START AT -2C TO
-4C AND RECOVER TO +6C TO +7C BY EVENING. FOR SUNDAY...WE'RE
EXPECTING CLOUDS TO HOLD OFF UNTIL MUCH LATER...SO BOOSTED TEMPS A
FEW DEGREES. HIGHS SHOULD STAY IN THE 50S WITH RAIN ON MONDAY BUT
WILL WARM INTO THE 60S AWAY FROM THE IMMEDIATE COAST ON TUESDAY.
HIGHS SHOULD EASILY REACH 65-70F ON WEDNESDAY (AGAIN...EXCEPT FOR
IMMEDIATE COAST ESPECIALLY NW LAKE SHORE). A SLIGHT COOL DOWN TO THE
UPPER 50S/LOW 60S FOR THURSDAY IS POSSIBLE WITH THE SHORTWAVE
PASSING THROUGH...BUT HIGHER TEMPS LOOK TO RETURN BEYOND OUR DAY 7
FORECAST.
&&
.SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)
ISSUED AT 252 PM EST THU MAR 8 2012
STRATUS CLOUDS SHOULD ERODE THIS EVENING IN AN AREA OF SUBSIDENCE
PRECEDING THE ARRIVAL OF NORTHERN STREAM SHORT WAVE TROUGH. CLOUDS
SHOULD MOVE BACK IN BY MIDNIGHT ALONG WITH SOME LIGHT SNOW ACROSS
THE NORTHERN FORECAST AREA. ACCUMS OF AROUND AN INCH ARE POSSIBLE
ACROSS THE NORTHERN TIER...WITH FLURRIES EXTENDING TO THE CENTRAL
FORECAST AREA.
CLIPPER MOVES OFF TO THE EAST FRIDAY MORNING AND HIGH PRESSURE
BUILDS IN WITH FAIR WEATHER THROUGH FRIDAY NIGHT. WITH HIGH MOVING
OVERHEAD...FAVORABLE RADIATIONAL COOLING CONDITIONS SHOULD ALLOW
TEMPS TO DROP TO NEAR OR BELOW GUIDANCE MINS.
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 252 PM EST THU MAR 8 2012
MAIN FEATURE TO WATCH IN THE EXTENDED PERIOD WILL BE THE UPPER LEVEL
LOW CURRENTLY ACROSS THE DESERT SOUTHWEST WHICH WILL MOVE TOWARD THE
GREAT LAKES BY LATER SUNDAY. THIS SYSTEM WILL HELP PROVIDE UPPER
LEVEL SUPPORT FOR SOME RAIN SHOWERS SUNDAY NIGHT AND MONDAY.
BOTH THE 00Z/12Z GFS ENSEMBLE RUNS ARE INDICATING THE UPPER LEVEL
LOW PRESENTLY LOCATED OVER THE SOUTHWEST U.S. WILL SIT AND SPIN FOR
A FEW DAYS BEFORE GETTING ABSORBED IN JET ENERGY MOVING INTO THE
PACIFIC NW REGION AND DIGGING INTO THE NORTHERN ROCKIES BY LATER
SATURDAY. THE UPPER LOW IS SHOWN TO WEAKEN INTO AN OPEN WAVE AS IT
MOVES TOWARD THE GREAT LAKES. THE 12Z OPERATIONAL GFS IS INDICATING
A 60+ KT LLJ CORE MOVING FROM MO TO IL LATE SUNDAY NIGHT AND EARLY
MONDAY...POINTING TOWARD SW LOWER MI AS IT DOES. THIS PLACES OUR CWA
IN AN AREA OF MOISTURE FLUX CONVERGENCE AS THE NOSE OF THE JET STAYS
SOUTH OF US. I DON'T SEE THIS HAPPENING UNTIL AFTER 00Z...SO IN
COLLABORATION WITH SURROUNDING OFFICES AND WITH THE SUPPORT OF
RECENT MODEL TRENDS TO SLOW THIS SYSTEM DOWN...HAVE TOTALLY REMOVED
POPS DURING THE DAY SUNDAY.
IT SHOULD BE NOTED THAT THE 12Z CANADIAN GEM DOES NOT MOVE THIS
SYSTEM INTO OUR REGION UNTIL MONDAY AFTERNOON...WITH PRECIS
BEGINNING AFTER 18Z MONDAY. THIS MODEL IS AN OUTLIER. BUT I MENTION
THIS TO MAKE A POINT...UPPER LEVEL LOWS ARE NOT HANDLED WELL BY
MODEL GUIDANCE. EARLIER RUNS OF THE GFS ONCE INDICATED THE ONSET OF
PRECIPITATION COULD START SUNDAY MORNING...AND NOW WE ARE
ANTICIPATING THE ARRIVAL TO BE LATER SUNDAY NIGHT AND MONDAY
MORNING. FURTHER TRENDS TOWARD A SLOWER SOLUTION ARE POSSIBLE AND
THAT IS A REASON WHY POPS ARE NO HIGHER THAN 60% OR SO SUNDAY NIGHT.
THE THREAT FOR AT LEAST 0.25-0.50 INCH OF PRECIP IS EXPECTED WITH
THIS SYSTEM. THE 12Z GFS DOES BRING A RIBBON OF 0.75-1.00 INCH AS
CLOSE TO US AS IL AND IN...BUT UNCERTAIN AT THIS TIME IF THOSE
AMOUNTS WILL MAKE IT HERE.
BEYOND SUNDAY AND MONDAY...THE WARM PATTERN APPEARS TO BE LOCKED IN
FOR SEVERAL DAYS. ENSEMBLE RUNS (GFS/ECMWF/NCEP) SUPPORT LARGE SCALE
RIDGING ACROSS THE CENTRAL AND EASTERN CONUS. THE 12Z GFS ENSEMBLE
MEAN H500 PLOT IS INDICATING AN UPPER LEVEL LOW ACROSS ALASKA WILL
STAY IN PLACE FROM TODAY THROUGH ESSENTIALLY THE END OF NEXT WEEK.
IT DOES SHOW AN UPPER LEVEL SHORTWAVE PROPAGATING OUT OF THIS AK LOW
WHICH MOVES ACROSS THE CANADIAN PROVINCES AND TOWARD HUDSON BAY.
WITH THE POLAR JET STAYING WELL NORTH OF OUR AREA...THIS SOLUTION
SEEMS REASONABLE. THAT BEING SAID...THIS SHORTWAVE IS SHOWN BY THE
GFS AND ECMWF RUNS TO CLIP LOWER MICHIGAN ON WEDNESDAY. WITH WARMTH
AND INSTABILITY PRESENT (NEGATIVE LI'S AND EVEN SFC BASED CAPE) WE
COULD ACTUALLY SEE SOME THUNDERSTORMS DEVELOP WEDNESDAY AND/OR
WEDNESDAY NIGHT. THUS I INTRODUCED TSTRMS INTO THE GRIDS FOR THIS
TIME FRAME.
IN TERMS OF TEMPERATURES...I BUMPED UP MAX T'S FOR SAT/SUN. WAA
ENSUES RAPIDLY ON SATURDAY AFTER MORNING H850 T'S START AT -2C TO
-4C AND RECOVER TO +6C TO +7C BY EVENING. FOR SUNDAY...WE'RE
EXPECTING CLOUDS TO HOLD OFF UNTIL MUCH LATER...SO BOOSTED TEMPS A
FEW DEGREES. HIGHS SHOULD STAY IN THE 50S WITH RAIN ON MONDAY BUT
WILL WARM INTO THE 60S AWAY FROM THE IMMEDIATE COAST ON TUESDAY.
HIGHS SHOULD EASILY REACH 65-70F ON WEDNESDAY (AGAIN...EXCEPT FOR
IMMEDIATE COAST ESPECIALLY NW LAKESHORE). A SLIGHT COOLDOWN TO THE
UPPER 50S/LOW 60S FOR THURSDAY IS POSSIBLE WITH THE SHORTWAVE
PASSING THROUGH...BUT HIGHER TEMPS LOOK TO RETURN BEYOND OUR DAY 7
FORECAST.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY)
ISSUED AT 705 PM EST THU MAR 8 2012
VFR CONDITIONS ARE IN PLACE ACROSS ALL OF SOUTHWEST LOWER MICHIGAN
AT 00Z. A CLIPPER SYSTEM WILL SWING THROUGH THE REGION TONIGHT
PROVIDING A QUICK BURST OF SNOW BETWEEN 04Z AND 10Z. A FEW HOUR
PERIOD OF MVFR CONDITIONS ARE POSSIBLE AS THE SNOW MOVES THROUGH.
THE MVFR SHOULD BE RELATED TO BOTH VSBY/S AND CEILINGS AT THE
NORTHERN TAF SITES OF KMKG...KGRR AND KLAN. TO THE SOUTH AT
KAZO...KBTL AND KJXN IT SHOULD BE MORE RELATED TO CEILINGS. IN THE
WAKE OF THE CLIPPER LAKE EFFECT CLOUDS AND EVEN SOME SNOW SHOWERS
WILL PERSIST FROM 10Z THROUGH ABOUT 15Z FRIDAY MORNING. VFR
CONDITIONS SHOULD THEN PREVAIL FRIDAY AFTERNOON.
THE WIND WILL BE A MAJOR WEATHER FEATURE THE NEXT 24 HOURS...WITH
SOLID 15-25 KNOT CONDITIONS EXPECTED OVERNIGHT AND ON FRIDAY. SOME
GUSTS LATE TONIGHT AND FRIDAY WILL PUSH 30 KNOTS OUT OF THE WEST AND
NORTHWEST.
&&
.MARINE...
ISSUED AT 1059 PM EST THU MAR 8 2012
DECIDED TO GO WITH A GALE WARNING OVER THE SABLE POINTS REGION.
WNW WINDS WILL PEAK BETWEEN 06Z AND 13Z WHEN GALES WILL BE
POSSIBLE NEAR THE POINTS. ELSEWHERE WINDS TO 30 KNOTS LOOK GOOD.
&&
.HYDROLOGY...
ISSUED AT 252 PM EST THU MAR 8 2012
NO SIGNIFICANT QPF EXPECTED NEXT FEW DAYS ALTHOUGH SOME SNOW MELT
WILL BRING HIGHER STAGES THE NEXT COUPLE DAYS FOR THE MUSKEGON AND
PERE MARQUETTE BASINS.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WARNING UNTIL 8 AM EST FRIDAY FOR LMZ848-849.
SMALL CRAFT ADVISORY UNTIL 10 PM EST FRIDAY FOR LMZ844>847.
&&
UPDATE...JK
SYNOPSIS...OSTUNO
SHORT TERM...OSTUNO
LONG TERM....HOVING
AVIATION...DUKE
MARINE...JKHazardous weather outlook, Mar 8, 5:54 AM EST, 17 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 554 AM EST THU MAR 8 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-091100- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 554 AM EST THU MAR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-091100- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 554 AM EST THU MAR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT INTO FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MJS
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 2:28 PM EST | Gale Warning | GRR | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.